Aa
Aa
A
A
A
Close
1699382 tn?1307603715

Ready to give up....

Ok so i was diagnosed with bipolar II in 2006, stayed on Lamictan 200mg and Cipralex 10mg for 3 months and stopped....There were always issues in my life, abusive bf, alcoholic mother...so things were a bit out of control then.

I got alot better after that, however last year August my moods have became unmanagable, and my GP started me on the Lamictan and Cipralex again. I saw a Psychaitrist, who sent me to a Neurologist for a EEG, the results were abnormal and i was diagnosed with Temporal Lobe Epilepsy, which they said subsequently caused the BD. The Neurologist increased my Lamictan doseage to 250mg. I went through hell, falling asleep at my desk, insomnia, i was just tired all the time. My dosage of Lamictan was decreaded to 200mg again. And things evened itself out.

I felt stable....but within 8months picked up 10kg. The weight gain was a problem for me and i was told that the anti depressant caused it. And that i could try to stop...So i stoped. It was weird cos i started feeling all my emotions with more intensity...it was like i was numbed when i was taking the antidepressants...Well that didnt last to long, after a month off the AD's i had a melt down, with stress from exams i just lost it....

So they put me on Venlor XR (effexor) 75mg...I never slept at all the first night. Nausea is very bad, i stopped eating for a 2 weeks, had no appetite and the thought of food made me want to throw up(lost 2kgs) I have been on it for almost a month...i feel miserable, hopeless, agitated, irritbable, paranoid that my bf is cheating cos i have sex drive what so ever, extremely suicidal, think about dying everytime i feel an emotion i cant deal with!!!

I dont know whats normal anymore, i dont know who the real me is, and i feel so alone cos no one understands, my bf tries his best but still!!! My family pretend like theres nothing wrong. Im just so tired of all of it!!!Life shouldnt be so hard!Im so ready to give up!!!

Can anyone suggest a better medication or can anyone tell me if the birth control pill Mercilon is contributing to the depression, cos i stared it again about a month ago (have been on the pill for 8years now)....

I just wish it would all stop! :( :( :(
4 Responses
Sort by: Helpful Oldest Newest
520191 tn?1355635402
It is tough when you don't get enough support from family and friends. I really think you should go see your prescribing doctor and talk with him/her about your concerns with your medication. Its important that your doctor knows were you are at and if it is not helping.
I know what it feels like to want to give up, and although it doesn't feel like it, it is a feeling and it will pass. I cant say when it could be tomorrow, a day a week, but life will be better again and i think in the mean time, try to do activities that you are good at and enjoy. for me that is painting. I really do think that you need some more support and i think your doctor should be helping you with that as well.

I really hope you feel better soon.
Helpful - 0
Avatar universal
Where I live, the combination of Lithium ang Seroquel is considered the optimal combination in bipolar disorders.

Might be worth checking out!
Helpful - 0
Avatar universal
Here it is lamotrigine and seroquel that my pdoc most often prescribes for bipolar 2 (I am not on that but that is too long of a story and not really relevant)

You need to talk to your doctor. Everything you describe is a side effect of Effexor. If they do take you off Effexor expect to be sick for a couple of weeks, maybe less because you haven't been on it very long. It has the worst withdrawl effects of any of the antidepressants. Compared to what you are going through a few withdrawl symptoms would be a walk in the park.

For me birthcontrol levels out my moods, but I have heard of others for whom it is a problem. If you take lamotrigine (Lamictal) it can interfere with Estrogen based birthcontrol pills, so unless you want to be a momma progesterone based pills may be a better choice. Too for some of them you take them all the time so you don't get a period. That is a plus for me!


Helpful - 0
Avatar universal
Hi there hun, you already know what I think about you, I think you are doing great with everything you have to cope with, it's no wonder you are having such dark days!

First of all, the Effexor.. My pdoc will not prescribe any anti depressant to any bipolar person as it is a recipe for disaster. I did have a different pdoc years ago and she was also reluctant to prescribe AD's but after a lot of begging and a long depression she prescribed me Effexor, it was before I was diagnosed BP but really this drug confirmed it.. I'm not saying that the Effexor will cause this problem with everyone but this is what it did to me.. an hour after taking it I was rushed to hospital, I was having a seizure, but could feel everything that was happening to me, I was so confused, felt sick, hot, cold, and basically it felt like I had been spiked with something illegal.
Whilst in the hospital they changed me on to Paxil ( Paroxetine ) within a week I was suicidal..this has been my experience with SSRI's, I became suicidal on Prozac too, the only SSRI i have been okay with was Sertraline, but again it made me very agitated and my moods changed rapidly. The only AD that I seem to be able to tolerate is Trazadone, it was wonderful for sleep but had little effect on my depression, despite being on 400mg.
I agree with lindahand about the estrogen issues, I myself am extremely sensitive to hormones and it can be the thing that tips me over the edge, seriously it's horrendous, last week I was so bad I told my kids not to come home!
I have battled for 3 years with my hormones since coming off the combined pill, Cilest. I was fine for about a year then BOOOOM it was like I was going through menopause. A few weeks ago the doctor put me back on it, I don't need it for contraception just to balance my hormones, but after a few days I was a depressed puddle on the floor, as soon as I stopped taking it I was fine...I have now been started on Progesterone only and so far so good, but it's only been about a week...hormones definitely can make things worse.
I have been taking Seroquel for 9 months now and I can't fault it, it really put an end to my anger and rage, a lot of people on here don't like it because of the weight gain and drowsiness but I take Seroquel XR so I don't really feel any side effects, I might have put a few pounds on at the most but I think that was because of christmas LOL..
So, I think you have a few things to discuss with your Doc, there is absolutely no point taking a med that is doing nothing for you, especially when it's making you feel so crappy.
I think a few changes to your meds could make all the difference to your mood, no doc can say it is a good idea to carry on how you are..
You know where we all are if you need to talk :)
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.